Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
no sorry – facts weren’t clear ------I wentin 3 weeks down from 2.0 to 1.25mg Here is what happened
june5th -the decrease from 2 to 1.75 was started. (5days later)psychiatrist said to taper
June 10 was next .25mg witdrawal. (then 7days later)
June22 - was another .25mg-
I am at 1.25mg NOT 1.75mg.
Now I was shaking and hard to type.. scaredto lose sleep and continue this pattern.
7pm dosage is coming up. It is the one I cut back.
Again current taper began on a Friday/ June 22. today is Wednesday June 27. If I stayat this level will these effects- shaking continue like they did today the next3 to 5 days It is obvious that this taper plan is too intense. What to do? It was last night thatI became distressed then it spilled over to AM and afternoon until 1pm.
Note my dosage reduction this week happens at 7pm.
Please help me get on proper taperingplan.
please check back because the IM is not working properly.
I don't trust my psychiatrist honestly. He knows I have drug sensitivities and the switch to ATIVAN should never had been made with a reduction. Also he has made many errors. I feel confident with you because everything you have advised on this site has been accurate and helpful. I need you to help drive this car even though we never met. I am hyper sensitive. I agree to stay with lorazapem - I just need clarification if this is where I should stay first and second obviously a better tapering plan involving longer time. One week doesn't feel enough now that I am at 1.25mg (if you think I should remain there- given my symptoms). Your help greatly needed at this time. from 5:30am to 2pm I was involved with panic attacks and shaking. Will this at least subside or be at same intensity going forward for next 3 to 5 days...you can tell I am not in a good place. Margo
I just re read your email and see it will continue for that time.
Q- what intensity?
Ah, my mistake, 1.25, not 1.75, but the main concept is still the same: it is within a week of the dose change (knowing that the typical peak of symptoms can occur in 3-5 days, but for some patients can peak at the 7-10 mark - which it has for you). So, the severity of the withdrawal symptoms does fit with a pattern I have seen in some patients.
For now, I would definitely HOLD at your current doses. If you have another rotten day and night like the past couple have been, it might be worth going back UP by 0.25 mg, to be taken in the 4-8 hour window preceding when you worst withdrawal symptoms are.
I also think the taper needs to go slower for you. Since you want to stick with the Ativan and not go a different route, it means a slower taper on the Ativan is necessary (decrease every few weeks instead of once a week), but each dose decrease should be based upon the absence of significant withdrawal symptoms.
I'm sorry this is such a rough time, this last bit of Ativan is the hardest to get off of, but you are DOING it! Hang in there!
Dr Andersen: Your help has been invaluable. I had deep sleep of total 4hrs yesterday not like the 4 hrs night before. Starting off less shaky. Sorry for all the rambling I was truly in an agonizing place yesterday. Now I am at 1.25mg with night dosages of .25mg at 7pm and .50mg at 1am.
questions: for the next cut- where- since I am at 4hrs. Q1,Do I wait to see if sleep improvement before changing the 1am. Q2- Do I leave the 1am and make reductions to either 7am/1pm/7pm